Alert archive / New York / Flood Watches in 2009
Flood Watch 3, NWS Buffalo, NY
NWS Buffalo, NY issued this flood watch at Dec 2, 2009, 2:15 PM EST for Erie County, New York. It took effect at Dec 2, 2009, 8:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2009, 2:15 PM EST (19:15 UTC)
- In effect from
- Dec 2, 2009, 8:00 PM EST
- Expired
- Dec 3, 2009, 6:01 AM EST
- In force
- 10 hr
- Issued by
- NWS Buffalo, NY
- Flood severity
- None
County Erie County, NY
The radar
The Buffalo radar (KBUF), 21 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KBUF 021915 FFABUF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 215 PM EST WED DEC 2 2009 ...FLOOD WATCH IN EFFECT TONIGHT AND THURSDAY... .LOW PRESSURE LIFTING NORTH FROM THE TENNESSEE VALLEY WILL CROSS WESTERN NEW YORK TONIGHT AND BRING ABOUT AN INCH OF RAIN TO THE AREA. THE RAIN WILL TAPER OFF TO SCATTERED RAIN SHOWERS ON THURSDAY AS THE LOW CONTINUES MOVING EAST ACROSS THE ST LAWRENCE VALLEY. SINCE THE GROUND ALREADY CONTAINS A FAIR AMOUNT OF MOISTURE FROM MONDAY NIGHTS SNOWFALL...THIS ADDITIONAL RAINFALL WILL ADD TO THE RUNOFF WHICH COULD RESULT IN SIGNIFICANT RISES IN AREA STREAM AND CREEKS TONIGHT THROUGH THURSDAY. SOME MINOR FLOODING IS ALSO POSSIBLE IN POOR DRAINGAGE AREAS. NYZ010-085-030315- /O.NEW.KBUF.FA.A.0003.091203T0100Z-091203T2100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...ORCHARD PARK...SPRINGVILLE 215 PM EST WED DEC 2 2009 ...FLOOD WATCH IN EFFECT FROM 8 PM EST THIS EVENING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...NORTHERN ERIE AND SOUTHERN ERIE. * FROM 8 PM EST THIS EVENING THROUGH THURSDAY AFTERNOON * RAIN DEVELOPING AHEAD OF AN APPROACHING LOW WILL REACH THE AREA THIS EVENING...THEN BECOME MODERATE TO HEAVY AT TIMES TONIGHT. ABOUT AN INCH OF RAIN IS POSSIBLE. THIS RAINFALL...COMBINED WITH THE ADDED MOISTURE FROM MELTING SNOW...WILL CAUSE SIGNIFICANT RISES IN AREA CREEKS AND STREAMS. THE WATER LEVELS ON CAYUGA CREEK AND CAZENOVIA CREEK...IN PARTICULAR...MAY APPROACH FLOOD STAGE THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES && $$ TJP
3 follow-up statements
000 WGUS61 KBUF 030246 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 946 PM EST WED DEC 2 2009 ...FLOOD WATCH IN EFFECT OVERNIGHT AND THURSDAY... .LOW PRESSURE LIFTING NORTH FROM THE TENNESSEE VALLEY WILL CROSS WESTERN NEW YORK TONIGHT AND BRING ABOUT AN INCH OF RAIN TO THE AREA. THE RAIN WILL TAPER OFF TO SCATTERED RAIN SHOWERS ON THURSDAY AS THE LOW CONTINUES MOVING EAST ACROSS THE ST LAWRENCE VALLEY. SINCE THE GROUND ALREADY CONTAINS A FAIR AMOUNT OF MOISTURE FROM MONDAY NIGHTS SNOWFALL...THIS ADDITIONAL RAINFALL WILL ADD TO THE RUNOFF WHICH COULD RESULT IN SIGNIFICANT RISES IN AREA STREAM AND CREEKS TONIGHT THROUGH THURSDAY. SOME MINOR FLOODING IS ALSO POSSIBLE IN POOR DRAINAGE AREAS. NYZ010-085-031100- /O.CON.KBUF.FA.A.0003.000000T0000Z-091203T2100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...ORCHARD PARK...SPRINGVILLE 946 PM EST WED DEC 2 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...NORTHERN ERIE AND SOUTHERN ERIE. * THROUGH THURSDAY AFTERNOON * RAIN WILL CONTINUE THROUGH MOST OF THE NIGHT. ABOUT AN INCH OF RAIN IS POSSIBLE. THIS RAINFALL... COMBINED WITH THE ADDED MOISTURE FROM MELTING SNOW...WILL CAUSE SIGNIFICANT RISES IN AREA CREEKS AND STREAMS. THE WATER LEVELS ON CAYUGA CREEK AND CAZENOVIA CREEK...IN PARTICULAR... MAY APPROACH FLOOD STAGE THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES && $$ APFFEL
000 WGUS61 KBUF 030948 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 448 AM EST THU DEC 3 2009 ...FLOOD WATCH REMAINS IN EFFECT TODAY... .LOW PRESSURE OVER WESTERN NEW YORK EARLY THIS MORNING WILL RACE TO THE EAST DURING THE COURSE OF TODAY. WHILE THE HEAVIEST RAINS FROM THIS FEATURE HAVE MOVED TO THE NORTH...ADDITIONAL RAIN IS EXPECTED THIS MORNING. THE RAIN WILL QUICKLY TAPER OFF TO SCATTERED SHOWERS FOR LATE THIS MORNING INTO THE AFTERNOON. SINCE THE GROUND IS ALREADY SATURATED...THE RAIN FROM THE OVERNIGHT COMBINED WITH LEFTOVER SHOWERS THIS MORNING WOULD RESULT IN SIGNIFICANT RISES IN AREA STREAM AND CREEKS. SOME MINOR FLOODING IS ALSO POSSIBLE IN POOR DRAINAGE AREAS. NYZ010-085-031800- /O.CON.KBUF.FA.A.0003.000000T0000Z-091203T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...ORCHARD PARK...SPRINGVILLE 448 AM EST THU DEC 3 2009 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...NORTHERN ERIE AND SOUTHERN ERIE. * UNTIL 4 PM EST THIS AFTERNOON * NEARLY AN INCH OF RAIN FELL ACROSS NORTHERN ERIE COUNTY OVERNIGHT AND ANOTHER QUARTER INCH POSSIBLE EARLY THIS MORNING. THIS RAINFALL... COMBINED WITH THE ADDED MOISTURE FROM MELTING SNOW...WILL CAUSE SIGNIFICANT RISES IN AREA CREEKS AND STREAMS. THE WATER LEVELS ON CAYUGA CREEK AND CAZENOVIA CREEK...IN PARTICULAR... MAY APPROACH FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ RSH
000 WGUS61 KBUF 031101 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 601 AM EST THU DEC 3 2009 ...FLOOD WATCH DISCONTINUED... .DEEP LOW PRESSURE OVER WESTERN NEW YORK EARLY THIS MORNING WILL RACE AWAY TO THE EAST DURING THE COURSE OF TODAY AND TONIGHT. THIS FEATURE PRODUCED UP TO AN INCH OF RAIN ACROSS THE COUNTY OVERNIGHT...BUT WHILE LEFTOVER RAIN SHOWERS WILL BE FOUND ACROSS THE REGION TODAY...ADDITIONAL RAINFALL AMOUNTS WILL REMAIN UNDER A QUARTER INCH. WHILE THE RAINFALL FROM LAST NIGHT RESULTED IN RISES TO ALL OF THE LOCAL TRIBUTARIES...MOST WILL REMAIN AT OR BELOW HALF BANKFULL. NYZ010-085-031215- /O.CAN.KBUF.FA.A.0003.000000T0000Z-091203T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...ORCHARD PARK...SPRINGVILLE 601 AM EST THU DEC 3 2009 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK HAS BEEN CANCELLED. WHILE MORE SHOWERS WILL BE LIKELY THIS MORNING...THE ACTIVITY WILL DIMINISH IN COVERAGE AS THE MORNING AND MIDDAY PROGRESS. ADDITIONAL RAINFALL SHOULD BE UNDER A QUARTER INCH. LOCAL TRIBUTARIES WILL BE RUNNING FAST TODAY...BUT SHOULD NOT RISE MORE THAN TO HALF BANKFULL AT MOST LOCATIONS. $$ RSH
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flood watch went out at Dec 2, 9:33 AM EST, 4 hours 42 minutes earlier.
Area forecast discussion, Dec 2, 9:33 AM EST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 933 AM EST WED DEC 2 2009 .SYNOPSIS... HIGH PRESSURE CENTERED WELL OFF THE MID ATLANTIC COAST WILL PROVIDE A SOUTHERLY FLOW OF DRY AND MILDER AIR ACROSS OUR REGION MOST OF THE DAY. IN THE MEANTIME THOUGH LOW PRESSURE IS EXPECTED TO GATHER STRENGTH OVER THE GULF STATES AND MOVE NORTH. IT IS EXPECTED TO BRING WIDESPREAD RAIN TO THE AREA TONIGHT INTO THURSDAY MORNING. THE LOW WILL MOVE INTO QUEBEC LATER THURSDAY AND DRAW MUCH COLDER AIR INTO OUR REGION. THE COLD AIR WILL PERSIST INTO THE WEEKEND. THE FLOW WILL BE CONDUCIVE FOR LAKE EFFECT SNOWS EAST OF THE LAKES...ESPECIALLY THURSDAY NIGHT INTO FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... THE NORTHERN EDGE OF THE CIRRUS CLOUD SHIELD HAS ALREADY REACHED NEW YORK STATE AND WILL CONTINUE TO LIFT TO THE NORTH AS THE DAY WEARS ON. THIS TREND TOWARD INCREASING CLOUD COVER WILL BE REFLECTED IN THE SKY GRIDS AND THE WORDED ZFP. THE NORTHERN EDGE OF THE RAIN SHIELD THAT IS ASSOCIATED WITH THE APPROACHING LOW IS ALSO A LITTLE FARTHER NORTH THAN THE TREND SHOWN BY THE OPERATIONAL MODELS...BUT THIS WILL NOT IMPACT THE OVERALL TIMING OF THE ONSET OF THE RAIN FOR OUR CWA. THEREFORE...WILL FOLLOW CONTINUITY AND MAINTAIN CHANCE POPS FOR LATER THIS AFTERNOON ACROSS THE SOUTHERN TIER. THE NAM AND GFS ARE SHOWING CLOSER SOLUTIONS ON THE 00Z MODEL THAN HAD BEEN THE CASE IN PREVIOUS RUNS...BUT THERE ARE STILL SOME DIFFERENCES. THE NAM12 TAKES THE SURFACE LOW A LITTLE TO THE WEST...ACROSS THE NIAGARA REGION...THUS GIVES MORE SOUTHERLY WINDS TO WESTERN NY LATE TONIGHT. THE GFS TRACKS THE SURFACE LOW OVER THE SOUTHERN TIER TO THE FINGER LAKES...AND KEEPS WINDS EAST/SOUTHEASTERLY THEN A SUDDEN SHIFT TO SOUTHWEST AS THE LOW PASSES. TEMPS WILL REMAIN ABOVE FREEZING THROUGH THE BOUNDARY LAYER...SO PRECIP TYPE IS NOT AN ISSUE...IT WILL BE RAIN. THE PROBLEM LIES IN THE DISTRIBUTION OF PRECIP WITH A DRY SLOT SHOWING UP ON THE NAM12 ACROSS MUCH OF THE FORECAST AREA...AND LESS PRECIP OVERALL. GFS HAS A DRY SLOT FARTHER TO THE EAST AND PROVIDES A FAIR AMOUNT OF PRECIP OVER WESTERN NY OVERNIGHT. SINCE THE GFS HAS HAD A LONGER HISTORY OF TRACKING THIS SYSTEM OVER NY...WILL DEFER TO THE GFS FOR QPF AND HAVE A PRECIP TOTAL OF THREE QUARTERS TO JUST OVER AN INCH OF RAIN FOR THIS EVENING AND OVERNIGHT...THE HIGHER AMOUNT OF RAIN FALLING TO THE WEST OF THE GENESEE VALLEY TO THE LAKE ERIE SHORE AND OVER THE NIAGARA FRONTIER. SIX HOUR FLASH FLOOD GUIDANCE FOR WESTERN NY IS ABOVE AN INCH AND A HALF AND EVEN TO MORE THAN TWO AND HALF INCHES IN CHAUTAUQUA COUNTY...BUT ANY BANDED OR TRAINING MODERATE RAIN MAY PRODUCE SOME HYDRO ISSUES WITH PONDING IN POOR DRAINAGE AREAS. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... THERE ARE MINOR MODEL DIFFERENCES IN THIS SHORT TERM PERIOD WITH BOTH THE NAM AND GFS INDICATING A DEEP SURFACE LOW CENTERED NEAR SYRACUSE AT 12Z THURSDAY. STEADY RAIN FROM WEDNESDAY NIGHT SHOULD TAPER OFF TO JUST SCATTERED ACTIVITY THURSDAY MORNING AS THE LOW WITHDRAWS QUICKLY NORTHEAST. THE FLOW REMAINS CYCLONIC HOWEVER WITH COLD ADVECTION SO WE WILL ONLY LOWER POPS TO THE CHANCE CATEGORY MOST AREAS. WE WILL KEEP POPS LIKELY SOUTHEAST OF LAKE ERIE WHERE THE COLD ADVECTION WILL LEAD TO ENOUGH LAKE INDUCED INSTABILITY. BOUNDARY LAYER TEMPERATURES WILL REMAIN WARM ENOUGH EVEN WITH THE COLD ADVECTION TO KEEP THE PRECIP TYPE RAIN MOST OF THE DAY BUT A MIX DEVELOPING INLAND SOUTHEAST OF LAKE ERIE. COLD ADVECTION WILL CONTINUE IN ERNEST THURSDAY NIGHT WITH 850 MB TEMPERATURES DROPPING TO ABOUT MINUS 10C BY 12Z FRIDAY. THE PATTERN LOOKS CONDUCIVE FOR LAKE EFFECT SNOW EAST OF THE LAKES. THIS PERIOD WILL HAVE TO BE WATCHED FOR POSSIBLE HEADLINES BUT AT THIS TIME IT LOOKS LIKE THERE MAY BE ENOUGH DRY AIR IN THE CRYSTAL GROWTH REGION TO PREVENT ANYTHING HEAVY. STAY TUNED ON THIS. && .LONG TERM /FRIDAY THROUGH TUESDAY/... THIS PERIOD OF THE FORECAST HAS BECOME A LITTLE PROBLEMATIC. WE HAVE BEEN ADVERTISING THE POTENTIAL FOR HEAVY LAKE EFFECT SNOW FOR A COUPLE OF DAYS NOW...ESPECIALLY FOR FRIDAY. WE CERTAINLY HAVE A CONDUCIVE FLOW PATTERN FOR LAKE EFFECT SNOW EAST OF THE LAKES AND PLENTY OF INSTABILITY WITH LAKE INDUCED CAPES RISING TO ABOUT 300 JOULES PER KILOGRAM AND EQUILIBRIUM LEVELS CLOSE TO 10 THOUSAND FEET. THE INGREDIENT THAT MAY BE LACKING THOUGH IS AVAILABLE MOISTURE IN THE CRYSTAL GROWTH REGION OF THE ATMOSPHERE. AT THIS TIME THE SOUNDINGS LOOK A LITTLE TOO DRY IN THAT REGION FOR A SIGNIFICANT EVENT. WE WILL HAVE TO KEEP CLOSE TABS ON UPCOMING MODEL RUNS. FOR NOW WE HAVE BACKED OFF ON THE POPS BUT NO LOWER THAN LIKELY. AS FAR AS LOCATION OF LAKE EFFECT BANDS...THE STEERING WINDS DO FAVOR THE NIAGARA FRONTIER INCLUDING THE GREAT BUFFALO METRO AREA OFF LAKE ERIE AND FROM THE TUG HILL PLATEAU NORTHWARD ACROSS THE WATERTOWN AREA OFF LAKE ONTARIO. OVER THE WEEKEND THE FLOW PATTERN BECOMES WEAKER AND A BIT DISRUPTED AS THE WIND SHEAR INCREASES. TEMPERATURES REMAIN COLD ENOUGH FOR LAKE EFFECT ACTIVITY. THE 00Z RUN OF THE ECMWF INDICATING A LITTLE MORE POTENTIAL FOR MONDAY NIGHT BUT THE GFS DOES NOT. WE WILL NOT CHANGE THAT PART OF THE FORECAST AT THIS TIME BUT CONFIDENCE IS LOW FOR PLACING PRECIP AREAS AND ASSIGNING POPS. THERE IS FAIRLY HIGH CONFIDENCE ON TEMPERATURES REMAINING MUCH COLDER THAN THEY HAVE BEEN. HIGHS WILL GENERALLY BE IN THE 30S AND LOWS IN THE 20S. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... ALL WESTERN NEW YORK TAF SITES...VFR CONDITIONS EXPECTED PRETTY MUCH THROUGH LATE IN THE AFTERNOON...WITH THE ONLY CLOUDS HIGH CLOUD COVER MOVING IN FROM THE SOUTHWEST. STILL FAIRLY SIGNIFICANT MODEL DISAGREEMENTS FOR WEDNESDAY EVENING...WITH WIND DIRECTION THE BIGGEST VARIABLE. TAFS REPRESENT A COMPROMISE BETWEEN NAM AND GFS FORECAST MODELS. DESPITE THE DIRECTIONAL QUESTION...DO FEEL LLWS IS LIKELY TONIGHT...AS ARE LOWERING CIGS/VSBY. EXPECT CIGS TO LOWER TO IFR OVERNIGHT AT MOST TAF SITES. AT ART...VFR CONDITIONS LIKELY THROUGH MUCH OF TODAY AS WELL...THOUGH MVFR TO IFR CIG IS POSSIBLE OVERNIGHT. OUTLOOK... TONIGHT/THURSDAY ...IFR IN RAIN. FRIDAY AND SATURDAY...MVFR. SCATTERED SNOW SHOWERS. LOCAL IFR/LIFR IN LAKE EFFECT SNOW EAST OF LAKES ERIE AND ONTARIO. SUNDAY...VFR WITH OCCASIONAL MVFR IN SNOW SHOWERS. && .MARINE... A STRONG WAVE OF LOW PRESSURE WILL WORK NORTH FROM THE LOWER MISSISSIPPI VALLEY AND BRING INCREASING WINDS ON THE LOWER LAKES LATE TODAY THROUGH THURSDAY. ONCE THE LOW LIFTS NORTH OF THE AREA...STARTING THURSDAY NIGHT STRONG COLD AIR ADVECTION WILL WORK ACROSS THE LAKES REGION RESULTING IN PERIODS OF STRONG WINDS AND HIGH WAVE CONDITIONS THROUGH THE WEEKEND. GALES WARNINGS MAY EVENTUALLY NEED TO BE ISSUED AT SOME POINT DURING THIS PERIOD. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SAGE NEAR TERM...TJP/WCH SHORT TERM...SAGE LONG TERM...SAGE AVIATION...APFFEL/WCH MARINE...SAGE/TMA
Hazardous weather outlook, Dec 2, 5:36 AM EST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 536 AM EST WED DEC 2 2009 NYZ001-002-010-011-031045- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- 536 AM EST WED DEC 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STORM SYSTEM MOVING NORTH FROM THE GULF STATES WILL BRING WIDESPREAD MODERATE TO HEAVY RAIN TO MOST OF THE REGION WEDNESDAY NIGHT. THIS SYSTEM COULD ALSO BRING STRONG WINDS FOR A PERIOD THURSDAY. MUCH COLDER AIR FOLLOWING THURSDAY NIGHT INTO THE WEEKEND COULD BRING THE POTENTIAL FOR SIGNIFICANT LAKE EFFECT SNOWS. AT THIS TIME THOUGH THERE IS UNCERTAINTY BECAUSE THE AIR MAY BECOME TOO DRY FOR SIGNIFICANT ACCUMULATIONS. THE MOST LIKELY TIME PERIOD WILL BE FRIDAY FOR THE BUFFALO METRO AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-019>021-085-031045- WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 536 AM EST WED DEC 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STORM SYSTEM MOVING NORTH FROM THE GULF STATES WILL BRING WIDESPREAD MODERATE TO HEAVY RAIN TO MOST OF THE REGION WEDNESDAY NIGHT. THIS SYSTEM COULD ALSO BRING STRONG WINDS FOR A PERIOD THURSDAY. MUCH COLDER AIR FOLLOWING THURSDAY NIGHT INTO THE WEEKEND COULD BRING THE POTENTIAL FOR SIGNIFICANT LAKE EFFECT SNOWS. AT THIS TIME THOUGH THERE IS UNCERTAINTY BECAUSE THE AIR MAY BECOME TOO DRY FOR SIGNIFICANT ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-013-014-031045- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- 536 AM EST WED DEC 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STORM SYSTEM MOVING NORTH FROM THE GULF STATES WILL BRING WIDESPREAD MODERATE TO HEAVY RAIN TO MOST OF THE REGION WEDNESDAY NIGHT. THIS SYSTEM COULD ALSO BRING STRONG WINDS FOR A PERIOD THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-031045- OSWEGO-JEFFERSON-LEWIS- 536 AM EST WED DEC 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STORM SYSTEM MOVING NORTH FROM THE GULF STATES WILL BRING WIDESPREAD MODERATE TO HEAVY RAIN TO MOST OF THE REGION WEDNESDAY NIGHT. THIS SYSTEM COULD ALSO BRING STRONG WINDS FOR A PERIOD THURSDAY. MUCH COLDER AIR FOLLOWING THURSDAY NIGHT INTO THE WEEKEND COULD BRING THE POTENTIAL FOR SIGNIFICANT LAKE EFFECT SNOWS. AT THIS TIME THOUGH THERE IS UNCERTAINTY BECAUSE THE AIR MAY BECOME TOO DRY FOR SIGNIFICANT ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-031045- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 536 AM EST WED DEC 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GALE WIND GUSTS ARE POSSIBLE AT TIMES THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 3:37 PM EST | Small Craft Advisory | BUF | 60 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.